MAUDE Adverse Event Report: AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM

AMO MANUFACTURING USA, LLC STAR S4 IR; EXCIMER LASER SYSTEM
Model Number UNK-EXCIMER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
Literature title: comparison of objective visual quality between smile and fs-lasik in moderate-to-high myopia.A prospective study was done to compare the changes in the corneal wavefront aberrations and the objective visual quality resulting from two types of eye surgery¿small incision lenticule extraction (smile) and femtosecond laser-assisted in situ keratomileusis (fs-lasik)¿in patients with moderate-to-high myopia.A total of 186 eyes of 96 patients with moderate-to-high myopia underwent refractive surgeries, including smile (n=98 eyes of 51 patients) and fs-lasik (n=88 eyes of 45 patients).In the fs-lasik, the cornea flap was created using the intralase ifs 150 femtosecond laser (abbott medical optics, amo) and the excimer laser cutting was performed with an excimer laser machine visx star s4 excimer laser system (advanced medical optics inc.).Corneal higher-order aberration parameters for the fs-lasik group were reported as follows which were assessed by the authors as significant from preoperative values: 1.Total higher-order aberration (thoa).Pre-op: 0.41 ± 0.09 post-op day 1: 0.81 ± 0.34 2.Piston pre-op: 1.39 ± 0.61 post-op day 1: 0.58 ± 1.41 3.Vertical trefoil pre-op: -0.01 ± 0.11 post-op day 1: 0.04 ± 0.13 4.Vertical coma pre-op: -0.11 ± 0.15 post-op day 1: -0.28 ± 0.40 5.Horizontal coma pre-op: 0.03 ± 0.16 post-op day 1: -0.04 ± 0.3 6.Spherical aberration pre-op: 0.28 ± 0.08 post-op day 1: 0.47 ± 0.23.There are no indications in the article of any interventions provided.This report is for the excimer laser.Another report is submitted for intralase femtosecond laser.
 
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable as this is not an implantable device.Section d6b: if explanted, give date: not applicable as this is not an implantable device.Section e1: address line 1 - (b)(6).Section e1: address line 2 - (b)(6).Section h3: the system was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record cannot be performed as the device serial number is unknown.Section h4: device manufacture date: unknown as serial number was not provided.Citation: zou, h., wei, x., li, l., wei, d., mao, h., huang, y., lu, p., li, z., zhong, d., & chen, q.(2024).Comparison of objective visual quality between smile and fs-lasik in moderate-to-high myopia.Frontiers in medicine, 11.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
STAR S4 IR
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
AMO MANUFACTURING USA, LLC
510 cottonwood drive
milpitas CA 95035
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21885664
Report Number3012236936-2025-000111
Device Sequence Number3552985
Product Code LZS
UDI-Device Identifier05050474573413
UDI-Public(01)05050474573413
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P910062
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNK-EXCIMER
Device Catalogue Number0030-4864
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown